Alert archive / Maine / Gale Watches in 2016
Gale Watch 13, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Oct 26, 2016, 3:48 AM EDT. It took effect at Oct 28, 2016, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2016, 3:48 AM EDT (07:48 UTC)
- In effect from
- Oct 28, 2016, 5:00 AM EDT
- Expired
- Oct 27, 2016, 9:00 AM EDT
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
916 WHUS71 KCAR 260748 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 348 AM EDT WED OCT 26 2016 ANZ050-051-261600- /O.CON.KCAR.SC.Y.0078.000000T0000Z-161027T0600Z/ /O.NEW.KCAR.GL.A.0013.161028T0900Z-161028T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 348 AM EDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
5 follow-up statements
169 WHUS71 KCAR 261036 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 636 AM EDT WED OCT 26 2016 ANZ050-051-261845- /O.CON.KCAR.SC.Y.0078.000000T0000Z-161027T0600Z/ /O.CON.KCAR.GL.A.0013.161028T0900Z-161028T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 636 AM EDT WED OCT 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
823 WHUS71 KCAR 261903 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 303 PM EDT WED OCT 26 2016 ANZ050-051-270315- /O.CAN.KCAR.SC.Y.0078.000000T0000Z-161027T0600Z/ /O.EXT.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 303 PM EDT WED OCT 26 2016 ...GALE WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ POHL
121 WHUS71 KCAR 261906 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 306 PM EDT WED OCT 26 2016 ANZ052-270315- /O.EXA.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 306 PM EDT WED OCT 26 2016 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ050-051-270315- /O.CON.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 306 PM EDT WED OCT 26 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
173 WHUS71 KCAR 270536 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 136 AM EDT THU OCT 27 2016 ANZ050>052-271345- /O.CON.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 136 AM EDT THU OCT 27 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ POHL
604 WHUS71 KCAR 271300 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 900 AM EDT THU OCT 27 2016 ANZ050>052-272100- /O.UPG.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/ /O.NEW.KCAR.GL.W.0027.161028T0900Z-161029T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 900 AM EDT THU OCT 27 2016 ...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ARNOTT/GYX
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Oct 25, 6:39 PM EDT, 9 hours 9 minutes earlier.
Area forecast discussion, Oct 25, 6:39 PM EDT, 9 hours 9 minutes before
Area Forecast Discussion National Weather Service Caribou ME 639 PM EDT Tue Oct 25 2016 .SYNOPSIS... Low pressure over the Maritimes will slowly dissipate and move to the southeast through Wednesday. High pressure will cross the region Thursday. Low pressure will approach Thursday night then cross the Gulf of Maine Friday. && .NEAR TERM /THROUGH WEDNESDAY/... 640 PM Update: Latest radar imagery showed rain/snow across the northern and eastern section of the CWA. The snow confined mainly across the St. John Valley and Allagash region. Any snow accumulation expected to trace amounts through 10 pm. The 21z Sfc analysis showed trof of low pres sliding s w/the best llvl convergence aligning across ne areas. This is matched well by the radar showing the best enhancement right along the Maine-New Brunswick border. Temps slowly dropping back and expecting temps to drop through the 30s into the evening. Previous Discussion... Surface low pressure over the Maritimes combined with an upper level trough of low pressure across our area will continue to circulate moisture south across the region tonight into Wednesday. This will continue produce snow showers over the north with a mix of snow and rain showers Downeast tonight. The surface low dropping southeast through the Maritimes later tonight into Wednesday morning will pull a surface shortwave trough south through the Downeast region enhancing rain and snow shower activity Wednesday morning. Scattered snow showers will continue across central and northern areas Wednesday. Skies will remain cloudy across the region as deep moisture remains over the area. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... High pressure will cross the region Wednesday night through early Thursday, then begin to move east later Thursday while low pressure moves east across the eastern Great Lakes. Expect decreasing clouds Wednesday night, with generally partly sunny skies Thursday. However, cloud cover will begin to increase later Thursday across western portions of the forecast area in advance of the approaching low. A secondary low will begin to develop along the New England coast Thursday night, with precipitation expanding northeast across the forecast area. Based on temperatures and critical thicknesses, expect precipitation to be a rain/snow mix Downeast, with snow across northern areas. Light snow accumulations are possible across northern portions of the forecast area Thursday night with accumulations generally an inch or less, though slightly greater accumulations are possible across the higher elevations of northern Somerset and northern/central Piscataquis counties. Any snow accumulations Downeast Thursday night are expected to be a half inch or less. The surface low will track across the Gulf of Maine Friday along with a closed upper low. Uncertainty still exists Friday regarding precipitation totals and types. Generally expect the heavier precipitation across Downeast areas Friday, with lesser precipitation totals to the north. The least precipitation should occur across the Saint John Valley where high pressure ridged to the north will limit totals. Expect precipitation in the form of rain Downeast Friday. Across central portions of the forecast area expect a snow/rain mix during the morning to transition to mostly rain during the afternoon. Although temperatures aloft remain cold enough to support snow across northern areas, boundary layer temperatures are more marginal. Precipitation type uncertainty is greatest north of a line from Dover-Foxcroft to Topsfield. Across northwest areas...the Saint John Valley and higher terrain expect precipitation to remain mostly in the form of snow. Across the remainder of northern Maine expect snow in the morning to transition to a snow/rain mix during the afternoon. However, a slight change in temperature and elevation could determine whether precipitation remains snow or transitions to a rain/snow mix. Additional snow accumulations are possible across northern areas Friday with the better chances of accumulation across northwest and extreme northern areas along with the higher terrain. Potential additional snow accumulations at lower elevations will be dependent on precipitation type and intensity. Temperatures will be at below normal levels Thursday/Friday. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... An unsettled weather pattern will persist through the extended period of the forecast. A mature low will be moving through the Gulf of Maine at the start of the period. By Saturday morning the low will move to central Nova Scotia, a high pressure ridge will briefly build in Saturday morning, and move east of the area by Saturday afternoon. A low moving across the northern Great Lakes region. Its associated frontal system will extend into western Maine. The front will extend across the state by Saturday evening. The associated cold front will move through early Monday morning and higher pressure will again ridge across the area. The ridge will remain across the state through Tuesday morning. A warm front will move into western Maine Tuesday morning, the associated cold front Tuesday evening. Higher pressure will dominate the weather through the end of the period. Loaded a blend to smooth out the minor differences in the models. Loaded NAWAVE4 for seas in the coastal waters. Loaded windgust by factor tool. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: IFR conditions will likely persist across the north tonight through Wednesday. VFR conditions Downeast tonight should drop to MVFR on Wednesday in lower clouds and showers. SHORT TERM: Occasional MVFR conditions are possible early Wednesday night. Otherwise, generally expect VFR conditions Wednesday night into Thursday. Conditions will lower to MVFR/IFR levels Thursday night. MVFR to LIFR conditions are expected Friday through Friday night. Occasional MVFR conditions are possible Saturday. MVFR/IFR conditions are possible Sunday. && .MARINE... NEAR TERM: An SCA will continue for the offshore waters through Wednesday for wind gusts up to 30 kt. Winds should be below SCA over the intracoastal waters. SHORT TERM: Small craft advisory conditions are expected Wednesday night. Conditions are expected to be below small craft advisory levels Thursday. Conditions could then approach Gale levels later Thursday night, with Gale conditions possible Friday. Visibilities will be reduced in rain Thursday night into Friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 2 AM EDT Thursday for ANZ050-051. && Near Term...Bloomer/Hewitt Short Term...Norcross Long Term...Norcross Aviation...Bloomer/Hewitt/Norcross Marine...Bloomer/Hewitt/Norcross
Hazardous weather outlook, Oct 25, 5:13 PM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 513 PM EDT TUE OCT 25 2016 MEZ001>006-010-011-031-032-261200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 513 PM EDT TUE OCT 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN EARLY SEASON SNOWSTORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY EVENING WITH THE THREAT OF HEAVY WET SNOW. THE BETTER CHANCES FOR POSSIBLE SIGNIFICANT SNOW ACCUMULATIONS ARE NORTH OF A LINE FROM DOVER-FOXCROFT TO TOPSFIELD PARTICULARLY AT HIGHER ELEVATIONS. HOWEVER...UNCERTAINTY STILL EXISTS REGARDING PRECIPITATION TYPES AND TOTALS. PLEASE MONITOR THE LATEST FORECASTS FOR ADDITIONAL INFORMATION ON THIS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ015>017-029-030-261200- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 513 PM EDT TUE OCT 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-261200- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 513 PM EDT TUE OCT 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE CONDITIONS ARE POSSIBLE LATER THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NORCROSS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.